Alert archive / Pennsylvania / River Flood Warnings in 2011
River Flood Warning 115, NWS State College, PA
NWS State College, PA issued this river flood warning at Dec 8, 2011, 3:17 AM EST for Huntingdon County, Pennsylvania. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2011, 3:17 AM EST (08:17 UTC)
- Expired
- Dec 8, 2011, 12:43 PM EST
- In force
- 9 hr
- Issued by
- NWS State College, PA
- Flood severity
- Minor
County Huntingdon County, PA
The radar
The State College radar (KCCX), 56 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Aughwick Creek at Shirleysburg (SLYP1).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01564512, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
186 WGUS41 KCTP 080817 FLWCTP BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE, PA 317 AM EST THU DEC 8 2011 ...THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... AUGHWICK CREEK AT SHIRLEYSBURG PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS. AN UPDATE TO THIS PRODUCT WILL BE ISSUED LATE THIS MORNING. && PAC061-082017- /O.NEW.KCTP.FL.W.0115.111208T0817Z-111209T0000Z/ /SLYP1.1.ER.111208T0730Z.111208T1200Z.111208T1800Z.NO/ 317 AM EST THU DEC 8 2011 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A * FLOOD WARNING FOR THE AUGHWICK CREEK AT SHIRLEYSBURG * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 3 AM THURSDAY THE STAGE WAS...10.0 FEET. * FLOOD STAGE IS 10.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * THE RIVER WILL CREST NEAR 10.4 FEET THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON. * AT 10.0 FEET...THE AUGHWICK CREEK AT SHIRLEYSBURG EXCEEDS ITS BANKS. SEVERAL HOMES ARE AFFECTED. $$
1 follow-up statement
593 WGUS81 KCTP 081743 FLSCTP FLOOD STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE, PA 1243 PM EST THU DEC 8 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... AUGHWICK CREEK AT SHIRLEYSBURG PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS. THIS IS THE FINAL UPDATE TO THIS PRODUCT. && PAC061-081813- /O.CAN.KCTP.FL.W.0115.000000T0000Z-111209T0000Z/ /SLYP1.1.ER.111208T0730Z.111208T1301Z.111208T1642Z.NO/ 1243 PM EST THU DEC 8 2011 THE FLOOD WARNING IS CANCELLED FOR THE AUGHWICK CREEK AT SHIRLEYSBURG. * AT 12 PM THURSDAY THE STAGE WAS 9.9 FEET AND FALLING. * THE RIVER FELL BELOW FLOOD STAGE AT 12 PM THURSDAY. * FLOOD STAGE IS 10.0 FEET. * THE RIVER WILL CONTINUE FALLING TO 6.9 FEET BY SATURDAY MORNING. * AT 10.0 FEET...THE AUGHWICK CREEK AT SHIRLEYSBURG EXCEEDS ITS BANKS. SEVERAL HOMES ARE AFFECTED. $$ EVANEGO
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Dec 8, 1:07 AM EST, 2 hours 10 minutes earlier.
Area forecast discussion, Dec 8, 1:07 AM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 107 AM EST THU DEC 8 2011 .SYNOPSIS... A SHARP UPPER TROUGH WILL MOVE THROUGH THE MID- ATLANTIC STATES BY THIS EVENING. THIS WILL ALLOW A LOW PRESSURE SYSTEM TO DEVELOP OVER NORTH CAROLINA AND VIRGINIA THIS AFTERNOON AND INTENSIFY AS IT TRACKS NORTHEASTWARD OVER THE DELMARVA PENINSULA AND THEN ACCELERATES NORTH TO CANADIAN MARITIMES BY THURSDAY MORNING. RAIN...HEAVY AT TIMES WILL CHANGE TO SNOW FROM NORTHWEST TO SOUTHEAST AS COLD AIR WRAPS INTO THE BACKSIDE OF THE SYSTEM. SNOW WILL END BY EARLY THURSDAY MORNING WITH SEASONABLY COLD AND MAINLY DRY CONDITIONS PREVAILING INTO THE WEEKEND. && .NEAR TERM /UNTIL 3 AM THIS MORNING/... PRECIP HAS PUSHED EAST OF THE REGION. HAVE DROPPED ALL WINTER WEATHER WARNINGS/ADVISORIES AND FLOOD WATCH. A GUSTY NORTHWEST WIND IS WHIPPING UP BEHIND THE STRENGTHENING STORM WHICH IS RAPIDLY MOVING AWAY FROM THE NJ COASTLINE AT THIS HOUR. RECEIVED LOCAL AMOUNTS OF 1.5 TO 2 INCHES IN THE VALLEYS FROM PLEASANT GAP THROUGH STATE COLLEGE AND PARK FOREST...WHILE 5 INCHES WAS MEASURED A SHORT DRIVE UP TO THE TOP OF CENTRE HALL MOUNTAIN (~1800 FT) BY ONE OF OUR OFF-DUTY EMPLOYEES. ALSO HAD A LOCALIZED REPORT OF OVER 6 INCHES IN CAMBRIA COUNTY (CAIRNBROOK). && .SHORT TERM /3 AM THIS MORNING THROUGH 6 PM FRIDAY/... RAPIDLY IMPROVING CONDITIONS SHOULD OCCUR AFTER SUNRISE THURSDAY MORNING AS HIGH PRESSURE BUILDS QUICKLY INTO THE REGION. COOLER BUT DRY CONDS SHOULD BE THE RULE THROUGH THE DAY. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... BROAD ZONAL FLOW ACROSS PA WILL GRADUALLY BECOME MORE SW THU NIGHT AS NEXT TROUGH SLIPS ACROSS GLAKES. SW FLOW WILL BRING SOME LAKE EFFECT SNOW SHOWERS OFF OF LAKE ERIE...BUT TRAJECTORY LOOKS TO KEEP THEM MAINLY NORTH OF MY NW MTNS. APPROACHING SYSTEM WILL BE MOISTURE-STARVED AS IT SLIDES THROUGH FRI NIGHT/EARLY SAT...THOUGH EXPECT MORE WIDESPREAD SNOW SHOWERS TO DEVELOP ACROSS WESTERN COUNTIES AS SHORTWAVE REACHES BASE OF TROUGH AS IT SLIDES THROUGH W PA. NOTICEABLY COLDER AIR WILL ARRIVE WITH THIS TROUGH /-12 TO -14C AT 850MB/ WHICH WILL BRIEFLY ENHANCE THE SNOW SHOWERS IN THE NW MTNS FRI NIGHT. SAT WILL BE THE COLDEST DAY OF THE WEEK...WITH HIGHS ONLY IN THE MID 20S TO UPPER 30S AS COLDEST AIR ALOFT MOVES THROUGH. BRISK WESTERLY WIND WILL MAKE IT FEEL EVEN CHILLIER. TEMPS MODERATE A BIT STARTING SUNDAY THROUGH MIDWEEK AS HIGH PRESSURE DOMINATES...THOUGH NO BIG SURGE OF WARM AIR ON THE HORIZON. NEXT MOISTURE-STARVED CLIPPER PROGGED TO APPROACH BY WED. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... PRECIP HAS ENDED ACROSS CENTRAL PA...AS LOW PRESSURE SYSTEM LIFTS THROUGH EASTERN NEW ENGLAND. MAIN ISSUE THIS MORNING WILL BE POTENTIAL OF LINGERING LOW CIGS AT BFD AND JST...WHERE RESIDUAL LOW LVL MOISTURE ASCENDS THE W MTNS. ALSO...GUSTY WNW WINDS HAVE DEVELOPED IN WAKE OF DEPARTING STORM SYSTEM. SATL TRENDS AND UPSTREAM SFC OBS SUGGEST ENOUGH DRY AIR IS WORKING INTO WESTERN PA TO PRECLUDE IFR CIGS. SO...DESPITE THE MORE PESSIMISTIC MOS GUIDANCE...AM CAUTIOUSLY FORECASTING JUST MVFR CIGS AT BOTH BFD AND JST EARLY THIS MORNING. HIGH PRESSURE APPROACHING FROM THE OHIO VALLEY WILL BRING CLEARING SKIES TO THE ENTIRE REGION BY LATE MORNING. UPPER LVL TROF AXIS WORKING THRU CENTRAL PA AT 06Z IS BEING ACCOMPANIED BY WIND GUSTS TO NR 30KTS. THIS FEATURE WILL PUSH EAST OF THE AREA BY ARND 08Z. HOWEVER...BUFKIT SOUNDINGS STILL SUPPORT BREEZY CONDS LATER THIS MORNING IN THE 10-15KT RANGE. WINDS WILL BECOME LGT AND VARIABLE THIS EVENING...AS HIGH PRES MOVES OVR THE REGION. OUTLOOK... FRI...PM SHSN POSSIBLE NW MTNS. SAT-MON...NO SIG WX EXPECTED. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...GARTNER/STEINBUGL NEAR TERM...DEVOIR/GARTNER SHORT TERM...GARTNER/STEINBUGL LONG TERM...RXR AVIATION...FITZGERALD
Hazardous weather outlook, Dec 8, 12:46 AM EST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1246 AM EST THU DEC 8 2011 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-090600- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 1246 AM EST THU DEC 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 7, 10:54 PM EST, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1054 PM EST WED DEC 7 2011 PAZ024-025-033-034-080600- CAMBRIA-BLAIR-SOMERSET-BEDFORD- 1054 PM EST WED DEC 7 2011 ...AREAS OF FREEZING DRIZZLE POSSIBLE... IN THE WAKE OF THE EARLIER SNOWS...COLDER AIR FILTERING IN FROM THE NORTHWEST MAY BRING POCKETS OF FREEZING DRIZZLE TO SOME PARTS OF THE AREA. EXPECT THE POSSIBILITY OF LOCALLY SLICK TRAVEL...ESPECIALLY OVER THE RIDGES WHERE FREEZING DRIZZLE COULD MAKE FOR SOME ICY SPOTS ON UNTREATED SURFACES AND ROADWAYS. LA CORTE
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 6:09 PM EST | River Flood Warning | CTP | Cumberland | 13 hr |
Nearby
River Flood Warnings in Pennsylvania, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.